Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

July 13, 2021Jim Hogg County, Texas

NWS Brownsville, TX issued this special weather statement at Jul 13, 2021, 4:29 PM CDT for Jim Hogg County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2021, 4:29 PM CDT (21:29 UTC)
Expired
Jul 13, 2021, 4:45 PM CDT
In force
16 min
Issued by
NWS Brownsville, TX

County Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 123 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2924 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

953 
WWUS84 KBRO 132129
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
429 PM CDT Tue Jul 13 2021
 
TXZ249-250-132145-
Brooks TX-Jim Hogg TX-
429 PM CDT Tue Jul 13 2021

...SPECIAL WEATHER STATEMENT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Hebbronville High School, or 9 miles southeast of
Hebbronville, moving northwest at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville Border
Patrol Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to 
localized flooding. Do not drive your vehicle through flooded 
roadways.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9839
      2724 9835 2710 9845 2710 9874 2722 9892
      2727 9888 2727 9880 2735 9880 2736 9875
      2736 9863 2734 9862 2734 9859 2736 9859
      2736 9855
TIME...MOT...LOC 2128Z 124DEG 19KT 2725 9854 

$$

Mejia

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:41 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 13, 2:41 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
241 PM CDT Tue Jul 13 2021

.SHORT TERM (Tonight through Wednesday Night): Ongoing scattered
convection is expected to dissipate by early this evening across
the CWA given its mostly diurnal origins. This is in line with the
most recent CAM guidance and the normal seabreeze convective
cycle. Despite a weaker upper trough presence across the CWA on
Wednesday, the residual tropospheric moisture level will remain
around 1.9-2.0 inches of precipitable water. With no capping
inversion to inhibit convection and with a weak boundary layer
flow which will aid in a seabreeze enhancement, isolated to
scattered convection will again be the result on Wednesday. A few
strong storms with localized heavy rain will once again be
possible. With continuing wet soils and rain chances, temperatures
especially the highs will remain several degrees below
climatology.

.LONG TERM (Thursday through Tuesday): Drier air will continue to
filter into the region through Saturday as a midlevel ridge
begins to build into the southwestern US and west Texas. At the
same time, a general weakness will persist over the the western
Gulf of Mexico allowing the possibility of some seabreeze showers
or thunderstorms each afternoon, though keeping POPs below 15%
through Saturday. Heading into the later half of the weekend into
early next week, a midlevel trough stretching from New England
into the Lower Mississippi Valley will help initiate shower
and/or thunderstorm activity through Tuesday. Temperatures will
remain near to just below normal for the period across the CWA.

&&

.MARINE(Tonight through Wednesday night): A mostly weak gradient
with occasional moderate flow due to a seabreeze enhancement will
prevail through Wed night. Seas will remain around 3 feet through
this same period.

Thursday through Sunday... We will continue to see generally
favorable conditions on the Laguna Madre and Gulf waters with
moderate southeasterly flow through much of the period. On Friday,
slightly increased winds could lead to small craft caution on the
Gulf waters in the afternoon and evening. Outside of that, there
will remain a chance of shower and thunderstorms through much of
the period that could briefly elevate see and increase winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  88  77  87 /  20  20  10  10
BROWNSVILLE          77  90  77  89 /  20  20  10  10
HARLINGEN            75  89  75  90 /  20  30  10  10
MCALLEN              75  91  76  91 /  10  30   0  10
RIO GRANDE CITY      75  94  76  94 /  10  30  10  10
SOUTH PADRE ISLAND   80  84  80  84 /  20  20  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

80-MB/Short Term
68-McGinnis/Long Term
Hazardous weather outlook, Jul 13, 4:18 PM CDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
418 PM CDT Tue Jul 13 2021

TXZ248>257-351-353-142130-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
418 PM CDT Tue Jul 13 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An elevated risk of rip currents is possible at the local beaches
through much of the extended forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-142130-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
418 PM CDT Tue Jul 13 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 13, 3:25 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Brownsville TX
325 PM CDT Tue Jul 13 2021

TXZ250-132100-
Brooks TX-
325 PM CDT Tue Jul 13 2021

...SPECIAL WEATHER STATEMENT...

At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near
Encino, moving northwest at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Encino, Airport Road Addition, Flowella, Brooks County Airport and
Hidalgo City Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2725 9805 2707 9798 2691 9799 2687 9806
      2710 9835
TIME...MOT...LOC 2024Z 150DEG 20KT 2696 9804

Mejia
Special weather statement, Jul 13, 3:37 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Brownsville TX
337 PM CDT Tue Jul 13 2021

TXZ252-353-132100-
Northern Hidalgo TX-Starr TX-
337 PM CDT Tue Jul 13 2021

...SPECIAL WEATHER STATEMENT...

At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near
Puerto Rico, or 8 miles northeast of Mccook, moving northwest at 25
mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Puerto Rico, La Reforma, San Isidro and Delmita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2654 9818 2647 9829 2647 9830 2667 9857
      2678 9840 2678 9829
TIME...MOT...LOC 2037Z 143DEG 20KT 2656 9829

Mejia
Special weather statement, Jul 13, 3:57 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Brownsville TX
357 PM CDT Tue Jul 13 2021

TXZ249-250-132130-
Brooks TX-Jim Hogg TX-
357 PM CDT Tue Jul 13 2021

...SPECIAL WEATHER STATEMENT...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Falfurrias Junior High School, or 11 miles west of
Falfurrias, moving northwest at 30 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Falfurrias, Hebbronville, Gruy Stadium, La Colonia Park, Airport Road
Addition, South Fork Estates, Falfurrias Junior High School, Las
Lomitas, Pleasant Park and Hebbronville High School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9809
      2725 9804 2691 9829 2714 9885 2736 9871
      2736 9863 2734 9862 2734 9859 2736 9859
      2736 9855
TIME...MOT...LOC 2056Z 117DEG 29KT 2718 9833

Mejia
Special weather statement, Jul 13, 3:59 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Brownsville TX
359 PM CDT Tue Jul 13 2021

TXZ249-252-132130-
Jim Hogg TX-Starr TX-
359 PM CDT Tue Jul 13 2021

...SPECIAL WEATHER STATEMENT...

At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
San Isidro, or 14 miles northwest of Mccook, moving north at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Agua Nueva, La Gloria, La Reforma, Santa Catarina, San Isidro, San
Rafael Ranch Airport, Santa Elena, Delmita, Diamond O Ranch Airport
and Puesta Del Sol Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2699 9846 2686 9842 2678 9842 2678 9840
      2668 9837 2660 9841 2653 9858 2684 9882
TIME...MOT...LOC 2059Z 157DEG 16KT 2666 9848

Mejia
Special weather statement, Jul 13, 4:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
429 PM CDT Tue Jul 13 2021

TXZ249-250-132145-
Brooks TX-Jim Hogg TX-
429 PM CDT Tue Jul 13 2021

...SPECIAL WEATHER STATEMENT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Hebbronville High School, or 9 miles southeast of
Hebbronville, moving northwest at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville Border
Patrol Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9839
      2724 9835 2710 9845 2710 9874 2722 9892
      2727 9888 2727 9880 2735 9880 2736 9875
      2736 9863 2734 9862 2734 9859 2736 9859
      2736 9855
TIME...MOT...LOC 2128Z 124DEG 19KT 2725 9854

Mejia

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:25 PM CDTSpecial Weather StatementBROBrooks35 min
Jul 13, 3:37 PM CDTSpecial Weather StatementBROHidalgo23 min
Jul 13, 3:57 PM CDTSpecial Weather StatementBROBrooks33 min
Jul 13, 3:59 PM CDTSpecial Weather StatementBROStarr31 min
Jul 13, 4:39 PM CDTAreal Flood AdvisoryBROJim Hogg66 min
Jul 13, 4:46 PM CDTSpecial Weather StatementBROJim Hogg29 min
Jul 13, 5:11 PM CDTSpecial Weather StatementBROZapata34 min
Jul 13, 6:03 PM CDTSpecial Weather StatementBROHidalgo42 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.